0
RESEARCH PAPERS

Steady Motion of an Elastic Beam Across a Rigid Step

[+] Author and Article Information
G. G. Adams, H. Manor

Department of Mechanical Engineering, Northeastern University, Boston, Mass. 02115

J. Appl. Mech 48(3), 606-612 (Sep 01, 1981) (7 pages) doi:10.1115/1.3157682 History: Received November 01, 1980; Revised February 01, 1981; Online July 21, 2009

Abstract

An infinite elastic beam moves at constant speed across a frictionless rigid step. Steady-state solutions are obtained in closed form using both Euler-Bernoulli and Timoshenko beam models. With step height and speed as parameters, the noncontact regions, mode shapes, and foundation reactions are determined. The results show interesting qualitative as well as quantitative differences between the behavior of the Euler-Bernoulli and Timoshenko beams.

Copyright © 1981 by ASME
Topics: Motion , Shapes , Steady state
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In